Skip to Content

Department of Mathematics

Directory

Zhu Wang

Title: Associate Professor
Department: Mathematics
College of Arts and Sciences
Email: wangzhu@math.sc.edu
Phone: 803-576-5985
Office: LeConte 425
Office Hours: MWF: 8:30am-9:30am and 12:00pm-1:00pm
Resources: My Website
Curriculum Vitae [pdf]

Department of Mathematics
Zhu Wang

Education

Ph.D. Applied Mathematics, Virginia Tech, USA, 2012
M.S. Computational Mathematics, Sichuan University, China, 2006
B.A. Information & Computational Mathematics, Sichuan University, China, 2003

Experience

2018-Present, Associate Professor, University of South Carolina, Columbia
2014-2018, Assistant Professor, University of South Carolina, Columbia
2012-2014, Industrial Postdoc, IMA, University of Minnesota, Twin Cities. 
 

Courses Taught

Math 141: Calculus I
Math 142: Calculus II
Math 241: Vector Calculus
Math 242: Elementary Differential Equations
Math 344: Applied Linear Algebra
Math 520: Ordinary Differential Equations
Math 527: Numerical Analysis
Math 550: Vector Analysis
Math 720: Applied Mathematics I
Math 721: Applied Mathematics II 

Research

Research interests include scientific computing, data science, reduced order modeling, climate modeling, numerical methods to PDEs. 

Selected Publications 

(from 2018-2019)
  • M. Gunzburger, N. Jiang and Z. Wang.
    An Efficient Algorithm for Simulating Ensembles of Parameterized Flow Problems, IMA J. Numer. Anal., vol. 39 (3), 2019, pp. 1180-1205
  • M. Gunzburger, N. Jiang and Z. Wang.
    A Second-order Time-Stepping Scheme for Simulating Ensembles of Parameterized Flow Problems, Comput. Math. Appl. Math., vol. 19 (3), 2019, pp. 681-701
  • J. Liu and Z. Wang.
    Non-commutative Discretize-then-Optimize Algorithms for Elliptic PDE-Constrained Optimal Control Problems, J. Comp. Appl. Math., vol. 362, 2019, pp. 596-613
  • T. Hoang, W. Leng, L. Ju, Z. Wang, and K. Pieper. 
    Conservative Explicit Local Time-Stepping Schemes for the Shallow Water Equations, J. Comp. Phys., vol. 382, 2019, pp. 152-176
  • Y. Luo and Z. Wang.
    A Multilevel Monte Carlo Ensemble Scheme for Solving Random Parabolic PDEs, SIAM J. Sci. Comput., vol. 41 (1), 2019, pp. A622-A642
  • T. Hoang, L. Ju and Z. Wang.
    Overlapping Localized Exponential Time Differencing Methods for Diffusion Problems, Comm. Math. Sci., vol. 16(6), 2018, pp. 1531-1555
  • Y. Luo and Z. Wang. 
    An Ensemble Algorithm for Numerical Solutions to Deterministic and Random Parabolic PDEs, SIAM J. Numer. Anal., vol. 56 (2), 2018, pp. 859-876
  • J. Liu and Z. Wang. 
    Efficient Time Domain Decomposition Algorithms for Parabolic PDE-Constrained Optimization Problems, Comput. Math. Appl., vol. 75 (6), 2018, pp. 2115-2133
  •  H. Fu, H. Wang, and Z. Wang. 
    POD/DEIM Reduced-Order Modeling of Time-Fractional Partial Differential Equations with Applications in Parameter Identification, J. Sci. Comput., vol. 74 (1), 2018, pp. 220-243
  •  X. Xie, D. Wells, Z. Wang, and T. Iliescu. 
    Numerical Analysis of the Leray Reduced Order Model, J. Comp. Appl. Math., vol. 328, 2018, pp. 12-29

Challenge the conventional. Create the exceptional. No Limits.

©